Alert archive / Utah / Wind Advisories in 2025
Wind Advisory 4, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Feb 3, 2025, 3:06 AM MST for 6 counties in Utah. It took effect at Feb 3, 2025, 12:00 PM MST. It was in force for 51 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2025, 3:06 AM MST (10:06 UTC)
- In effect from
- Feb 3, 2025, 12:00 PM MST
- Expired
- Feb 5, 2025, 3:07 PM MST
- In force
- 51 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Iron County, UT, Juab County, UT, Millard County, UT, Tooele County, UT, Washington County, UT
The radar
The Cedar City radar (KICX), 136 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 10.1 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2478 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
342 WWUS75 KSLC 031006 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 306 AM MST Mon Feb 3 2025 UTZ115-122-040115- /O.NEW.KSLC.WI.Y.0004.250203T1900Z-250205T1100Z/ Western Millard and Juab Counties-Southwest Utah- Including the following locations - Milford, Cedar City, Delta, Beaver, and Little Sahara 306 AM MST Mon Feb 3 2025 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM MST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Western Millard and Juab Counties and Southwest Utah. * WHEN...From noon today to 4 AM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Strong cross winds can be expected along east-west oriented roads, including Highway 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov MPS
8 follow-up statements
007 WWUS75 KSLC 032200 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 300 PM MST Mon Feb 3 2025 UTZ115-122-041200- /O.CON.KSLC.WI.Y.0004.000000T0000Z-250205T1100Z/ Western Millard and Juab Counties-Southwest Utah- Including the following locations - Cedar City, Beaver, Delta, Little Sahara, and Milford 300 PM MST Mon Feb 3 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Western Millard and Juab Counties and Southwest Utah. * WHEN...Until 4 AM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Strong cross winds can be expected along east-west oriented roads, including Highway 50. Localized areas of blowing dust may also yield periods of reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov STW
489 WWUS75 KSLC 040921 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 221 AM MST Tue Feb 4 2025 UTZ115-122-050030- /O.EXT.KSLC.WI.Y.0004.000000T0000Z-250205T2300Z/ Western Millard and Juab Counties-Southwest Utah- Including the following locations - Milford, Little Sahara, Beaver, Cedar City, and Delta 221 AM MST Tue Feb 4 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM MST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Western Millard and Juab Counties and Southwest Utah. * WHEN...Until 4 PM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Strong cross winds can be expected along east-west oriented roads, including Highway 50. Localized areas of blowing dust may also yield periods of reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov MPS
263 WWUS75 KSLC 040958 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 258 AM MST Tue Feb 4 2025 UTZ102-050100- /O.EXB.KSLC.WI.Y.0004.000000T0000Z-250205T1800Z/ Tooele and Rush Valleys- Including the following locations - Grantsville, Tooele, and Vernon 258 AM MST Tue Feb 4 2025 ...WIND ADVISORY IN EFFECT UNTIL 11 AM MST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph. Local gusts in excess of 60 mph possible near the Lake Point area. * WHERE...Tooele and Rush Valleys. * WHEN...Until 11 AM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Strong cross winds can be expected along east-west oriented roadways, including I-80 near Lake Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ115-122-050100- /O.CON.KSLC.WI.Y.0004.000000T0000Z-250205T2300Z/ Western Millard and Juab Counties-Southwest Utah- Including the following locations - Milford, Little Sahara, Beaver, Cedar City, and Delta 258 AM MST Tue Feb 4 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Western Millard and Juab Counties and Southwest Utah. * WHEN...Until 4 PM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Strong cross winds can be expected along east-west oriented roads, including Highway 50. Localized areas of blowing dust may also yield periods of reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov MPS
810 WWUS75 KSLC 042111 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 211 PM MST Tue Feb 4 2025 UTZ102-050515- /O.CON.KSLC.WI.Y.0004.000000T0000Z-250205T1800Z/ Tooele and Rush Valleys- Including the following locations - Tooele, Grantsville, and Vernon 211 PM MST Tue Feb 4 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph. Local gusts in excess of 60 mph possible near the Lake Point area. * WHERE...Tooele and Rush Valleys. * WHEN...Until 11 AM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Strong cross winds can be expected along east-west oriented roadways, including I-80 near Lake Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ115-122-050515- /O.CON.KSLC.WI.Y.0004.000000T0000Z-250205T2300Z/ Western Millard and Juab Counties-Southwest Utah- Including the following locations - Cedar City, Milford, Little Sahara, Delta, and Beaver 211 PM MST Tue Feb 4 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Western Millard and Juab Counties and Southwest Utah. * WHEN...Until 4 PM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Strong cross winds can be expected along east-west oriented roads, including Highway 50. Localized areas of blowing dust may also yield periods of reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov CRK
859 WWUS75 KSLC 050551 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1051 PM MST Tue Feb 4 2025 UTZ102-051800- /O.CON.KSLC.WI.Y.0004.000000T0000Z-250205T1800Z/ Tooele and Rush Valleys- Including the following locations - Grantsville, Tooele, and Vernon 1051 PM MST Tue Feb 4 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph. Local gusts in excess of 60 mph possible near the Lake Point area. * WHERE...Tooele and Rush Valleys. * WHEN...Until 11 AM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Strong cross winds can be expected along east-west oriented roadways, including I-80 near Lake Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ115-122-052100- /O.CON.KSLC.WI.Y.0004.000000T0000Z-250205T2300Z/ Western Millard and Juab Counties-Southwest Utah- Including the following locations - Milford, Beaver, Delta, Little Sahara, and Cedar City 1051 PM MST Tue Feb 4 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Western Millard and Juab Counties and Southwest Utah. * WHEN...Until 4 PM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Strong cross winds can be expected along east-west oriented roads, including Highway 50. Localized areas of blowing dust may also yield periods of reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov MT
703 WWUS75 KSLC 051113 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 413 AM MST Wed Feb 5 2025 WYZ021-051800- /O.NEW.KSLC.HW.W.0001.250205T1113Z-250205T1800Z/ Southwest Wyoming- Including the following locations - Evanston and Lyman 413 AM MST Wed Feb 5 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Southwest Wyoming. * WHEN...Until 11 AM MST this morning. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles and vehicles with trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ102-051800- /O.CON.KSLC.WI.Y.0004.000000T0000Z-250205T1800Z/ Tooele and Rush Valleys- Including the following locations - Vernon, Tooele, and Grantsville 413 AM MST Wed Feb 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph. Local gusts in excess of 60 mph possible near the Lake Point area. * WHERE...Tooele and Rush Valleys. * WHEN...Until 11 AM MST this morning. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Strong cross winds can be expected along east-west oriented roadways, including I-80 near Lake Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ115-122-052300- /O.CON.KSLC.WI.Y.0004.000000T0000Z-250205T2300Z/ Western Millard and Juab Counties-Southwest Utah- Including the following locations - Little Sahara, Beaver, Cedar City, Delta, and Milford 413 AM MST Wed Feb 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Western Millard and Juab Counties and Southwest Utah. * WHEN...Until 4 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Strong cross winds can be expected along east-west oriented roads, including Highway 50. Localized areas of blowing dust may also yield periods of reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov MPS
522 WWUS75 KSLC 051811 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1111 AM MST Wed Feb 5 2025 WYZ021-051915- /O.EXP.KSLC.HW.W.0001.000000T0000Z-250205T1800Z/ Southwest Wyoming- Including the following locations - Lyman and Evanston 1111 AM MST Wed Feb 5 2025 ...HIGH WIND WARNING HAS EXPIRED... Winds have decreased across southwest Wyoming this morning. Wind gusts through the rest of the day should remain under 45 mph. $$ UTZ102-051915- /O.EXP.KSLC.WI.Y.0004.000000T0000Z-250205T1800Z/ Tooele and Rush Valleys- Including the following locations - Grantsville, Tooele, and Vernon 1111 AM MST Wed Feb 5 2025 ...WIND ADVISORY HAS EXPIRED... Winds have decreased across the Tooele and Rush Valleys this morning and will continue to trend downward through the day. $$ UTZ115-122-052300- /O.CON.KSLC.WI.Y.0004.000000T0000Z-250205T2300Z/ Western Millard and Juab Counties-Southwest Utah- Including the following locations - Little Sahara, Cedar City, Milford, Delta, and Beaver 1111 AM MST Wed Feb 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Western Millard and Juab Counties and Southwest Utah. * WHEN...Until 4 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Strong cross winds can be expected along east-west oriented roads, including Highway 50. Localized areas of blowing dust may also yield periods of reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov LC
921 WWUS75 KSLC 052207 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 307 PM MST Wed Feb 5 2025 UTZ115-122-052315- /O.CAN.KSLC.WI.Y.0004.000000T0000Z-250205T2300Z/ Western Millard and Juab Counties-Southwest Utah- Including the following locations - Little Sahara, Cedar City, Milford, Delta, and Beaver 307 PM MST Wed Feb 5 2025 ...WIND ADVISORY IS CANCELLED... Winds have decreased across west-central through southwest Utah this afternoon. However, localized wind gusts to around 40 mph will remain possible through the rest of the afternoon. $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov LC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Feb 2, 3:38 PM MST, 11 hours 28 minutes earlier.
Area forecast discussion, Feb 2, 3:38 PM MST, 11 hours 28 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
338 PM MST Sun Feb 2 2025
.SYNOPSIS...Lingering rain and snow over northern Utah will
diminish this evening. Utah and southwest Wyoming will be windy
and quite mild to start the week before a series of storm systems
bring steadily dropping temperatures and the potential for
precipitation for the latter half of the week.
&&
.SHORT TERM (Through 12Z Tuesday)...Moisture and instability
linger over southwest Wyoming and far northern Utah this afternoon
bringing some precipitation, generally light, for those areas. A
very mild airmass is in place with maxes running in excess of 15F
above seasonal normals, and thus snow levels are quite high. As
the moisture tap turns off, precipitation will tend to diminish
this evening.
High pressure will then remain in place over the next couple of
days, with west to southwest flow advanced as a Pacific storm
system approaches the California coast. This will result in gusty
winds at times, particularly for the valleys of west central and
southwest Utah with a fair amount of guidance indicating some 700
mb flow in excess of 50 knots. However, some persistent cloud
cover will limit mixing some and latest guidance indicates a 20-30
percent chance of wind gusts exceeding 45 mph in those areas.
Therefore, though there is a high chance of some isolated gusts in
excess of 40 mph, do not thing those gusts will be long lasting
enough or widespread enough to warrant a headline at this time,
but it does look marginal.
With the mild airmass and the southerly winds, temperatures over
the area will be quite unseasonably warm indeed, with maxes
running to around 20F above seasonal normals, approaching daily
records for both high maximums and high minimums for many
locations.
.LONG TERM (After 12Z Tuesday)...Warm, southwesterly flow will
be in place at the start of the long-term period on Tuesday,
resulting in another day of strong southwesterly winds and above-
normal temperatures. Winds will approach 40-45kts at 700-mb,
resulting in surface wind gusts of roughly the same magnitude over
Millard, Beaver, and Iron counties given excellent mixing in the dry
low levels. While most areas will remain fairly dry, a slight
increase in moisture across northern Utah could result in some light
mountain snow showers on Tuesday afternoon, though little to no
accumulations are expected.
Temperatures will be largely similar to Monday, with potentially
record-breaking maximum and minimum temperatures on Tuesday. Current
forecast Tuesday morning lows are in the upper-40s in many valleys,
with highs in the low-60s along the Wasatch Front, mid-50s in the
Wasatch Back, and low-70s in St. George.
On Wednesday, a shortwave trough will bring slightly cooler
temperatures and more valley rain/mountain snow to predominately
northern Utah/southwestern Wyoming. While the mid-level dynamics
don't look terribly impressive, lift associated with a 140kt jet to
our west/southwest combined with increasing moisture will result in
snowfall approaching Winter Weather Advisory criteria in the
northern mountains. Flow will remain roughly southwesterly, thus
certain areas such as Sundance and Ben Lomond are likely to be
favored. Currently, the most likely QPF amounts are around 0.75-
1.50" in the most favored areas. Regarding temperatures and snow
levels, models are split roughly 50-50 between a warmer solution
that would bring only valley rain and a colder solution that could
bring light valley snow late Wednesday night.
A brief break in the action is possible on Thursday, though light
mountain showers could continue if low-level moisture ends up
sticking around. Luckily, these showers aren't likely to be
impactful.
Our attention then turns to a potentially more impressive
storm system late in the work week. A trough moving into the western
US is likely to pass across Utah between late Friday and early
Sunday, bringing a strong cold front and appreciable moisture Friday
into early Saturday. QPF has trended upwards slightly, though plenty
of uncertainty still remains. In particular, while most of the
moisture will be available in southwesterly flow ahead of the
frontal passage, we could see low-level moisture lingering well into
Saturday and even Sunday; this would result in northwest flow-
favored areas, such as the Upper Cottonwoods, verifying on the
higher end of the amounts. Keep in mind that a lot of model guidance
has a very dry air mass moving in with the cold front, so these
chances are still very much up in the air. Of note, temperature are
also likely to plummet down to around -13C to -16C at 700-mb by
Saturday morning. Thus, valleys could see snow showers on
Saturday...again, if that low-level moisture lingers.
&&
.AVIATION...KSLC...South winds will gust around 30 knots through
00Z. Winds will stay enhanced, with gusts around 25 knots after 00Z.
Low level wind shear is likely as southwest winds around 30 knots
are established near the surface. Mostly cloudy conditions will
continue.
.REST OF UTAH AND SOUTHWEST WYOMING...South to southwest winds will
decrease, but stay enhanced into the evening. For much of Utah,
gusts around 20-30 knots are likely. For southwest Wyoming, gusts
around 40 knots are likely. Low level wind shear is likely for
locations with south winds, as southwest winds around 30 knots are
established near the surface. Mostly cloudy or overcast conditions
are likely for southwest Wyoming and much of Utah, with fewer clouds
throughout southern Utah.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Winter Storm Warning until 5 PM MST this afternoon for UTZ110-
112.
WY...None.
&&
SHORT TERM...Traphagan
LONG TERM...Cunningham
AVIATION...Wilson
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecityNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.